Maine, 2015Damaging Winds in Maine, June 23, 2015
June 23, 2015 · NWS GYX · 3 events in 2 counties and zones
A strong shortwave swinging in from the west rapidly increased shear across the region ahead of an approaching cold front on the afternoon of June 23rd. Numerous strong to severe cells developed across southwest Maine with wind damage being the main feature of this event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong shortwave swinging in from the west rapidly increased shear across the region ahead of an approaching cold front on the afternoon of June 23rd. Numerous strong to severe cells developed across southwest Maine with wind damage being the main feature of this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 23, 4:53 PM EST, 37 minutes earlier.
Area forecast discussion, Jun 23, 4:53 PM EST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
553 PM EDT TUE JUN 23 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING...BRINGING
STRONG TO SEVERE THUNDERSTORMS THROUGH NEW HAMPSHIRE AND SOUTHERN
MAINE THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION
TONIGHT WITH GENERALLY DRY CONDITIONS EXPECTED THROUGH THURSDAY.
THE NEXT CHANCE FOR RAIN WILL ARRIVE BY THE END OF THE WEEK AS LOW
PRESSURE MOVES SOUTH OF THE REGION.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MESOSCALE UPDATE: ONLY UPDATE NEEDED AT THIS TIME WAS TO ADD
ENHANCED WORDING OVER NORTHERN NEW HAMPSHIRE BASED ON RADAR
EVOLUTION OF CELLS IN THIS REGION WHICH CLEARLY INDICATE
SEVERE/TORNADO POTENTIAL FURTHER NORTH.
PREVIOUS DISCUSSION BELOW...
HIGH IMPACT WEATHER POTENTIAL: SEVERE THUNDERSTORM/TORNADO POTENTIAL
THROUGH THIS EVENING.
CURRENT PATTERN: AFTERNOON WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE
SHORTWAVE PUSHING EAST TO THE NORTH OF NEW ENGLAND. THIS FEATURE IS
ASSOCIATED WITH A ROBUST /ESP FOR LATE JUNE/ SURFACE LOW OVER
QUEBEC...WITH TRAILING COLD FRONT NOW CUTTING THROUGH WESTERN NEW
YORK. WARM FRONT IS HUNG UP OVER MAINE AND NEW HAMPSHIRE...WITH
SIGNIFICANT CLEARING IN THE WARM SECTOR ALLOWING FOR RAPID RECOVERY
OF INSTABILITY /MLCAPES NOW REACHING BACK ABOVE 1000 J/KG...AND OVER
1500 J/KG OVER PARTS OF SOUTHERN NEW ENGLAND/. EFFECTIVE LAYER
SHEAR IS 40-50KTS IN THIS REGION WITH PLENTY OF SHEAR IN THE LOW
LAYERS /0-1KM SHEAR 20-25KTS/ SUGGESTS ALL THREATS /HAIL-WIND-
TORNADO/ ARE IN PLAY AS CONVECTION STRENGTHENS AND ARRIVES THIS
AFTERNOON AND CONTINUES INTO THE EVENING.
THROUGH THIS EVENING...SCATTERED/NUMEROUS STORMS WILL CROSS THE
REGION THROUGH 8 PM. SEVERE THREAT GREATEST OVER SOUTHERN NH
/THIS IS WHERE THE BEST INSTABILITY WILL BE REALIZED/...BUT ALSO
EXISTS THROUGHOUT THE REMAINDER OF THE STATE AND PARTS OF WESTERN
MAINE /BASICALLY FOLLOWING THE EASTWARD PROGRESS OF THE WARM FRONT/.
TORNADO POTENTIAL LOOKS GREATEST ALONG THE CONNECTICUT VALLEY /DUE
TO POTENTIAL FLOW CHANNELING/ AS WELL AS ALONG THE WARM FRONT NEAR
THE MAINE/NH BORDER.
GIVEN THE THREATS MENTIONED ABOVE...COORDINATED WITH SPC/BOX TO
ISSUE A TORNADO WATCH THROUGH 11PM THIS EVENING.
TONIGHT...INITIAL DRYING ALOFT BEHIND THE COLD FRONT SHOULD BE
STRONG ENOUGH TO BRING SIGNIFICANT CLEARING TO THE REGION OVERNIGHT.
LLEVEL DRYING IS A BIT SLOWER...SO WOULD NOT BE SURPRISED IF WE HAVE
TO DEAL WITH SOME FOG DEVELOPMENT OVERNIGHT...ESPECIALLY GIVEN THE
EVENING RAINFALL. LOWS WILL GENERALLY FALL BACK INTO THE 50S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH IMPACT WEATHER POTENTIAL: MINIMAL.
PATTERN/IMPLICATIONS: BROAD NORTHWEST FLOW WILL OVERSPREAD THE
FORECAST AREA AS COLD FRONT AND ASSOCIATED SURFACE LOW/MID LEVEL
SHORTWAVE FROM TODAY PUSH EAST OF THE REGION. DRYING BEHIND THIS
DEPARTING SYSTEM WILL BE SLUGGISH TO OCCUR...SO FORECAST CONCERNS
WILL CENTER ON SHOWER CHANCES FOR WEDNESDAY/WEDNESDAY NIGHT.
WEDNESDAY...LOW LEVEL FLOW REMAINS CYCLONIC AROUND DEPARTING LOW
PRESSURE SYSTEM...WITH UPSTREAM SHORTWAVE PROVIDING SOME MODEST MID
LEVEL FORCING AS WELL AS AN UPTICK IN LOW AND MID LEVEL MOISTURE
/PWATS REACH BACK TOWARDS 0.75"/. COMBINED WITH DAYTIME
HEATING...EXPECT THAT THIS WILL RESULT IN A FEW AFTERNOON
SHOWERS...PRIMARILY OVER THE MOUNTAINS...WITH NORTHWESTERLY
DOWNSLOPE FLOW TO THE SOUTH AND EAST LIKELY KEEPING THIS AREA DRY.
COLD ADVECTION IS NOT ALL THAT ROBUST THROUGH THE DAY...SO HIGHS
SHOULD AGAIN REACH THE MID 70S THROUGH LOWER 80S...WHICH WILL BE
WARMER THAN TODAY ALONG THE MAINE COAST GIVEN THE OFFSHORE
TRAJECTORY. DEWPOINTS IN THE 50S WILL MAKE THINGS FEEL MUCH MORE
COMFORTABLE.
SIMILAR SITUATION FOR WEDNESDAY NIGHT WITH THE CORE OF THE UPSTREAM
SHORTWAVE MAKING IT/S CLOSEST APPROACH. WITH THE LOSS OF DAYTIME
HEATING...EXPECT THAT ANY SHOWER ACTIVITY WILL BECOME RATHER
ISOLATED AND WILL LIKELY CEASE ALTOGETHER AFTER MIDNIGHT. PLENTY OF
MID LEVEL CLOUDS OVERNIGHT WITH NORTHWESTERLY GRADIENT KEEPING MOST
IF NOT ALL LOCATIONS COUPLED. SO...DESPITE MODEST COLD ADVECTION...
EXPECT SEASONABLE LOWS GENERALLY IN THE 50S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN
THROUGH EARLY NEXT WEEK. WE BEGIN THE PERIOD WITH A BROAD LOW
AMPLITUDE TROUGH ACROSS THE REGION. THE PATTERN QUICKLY AMPLIFIES
WITH DEEP EASTERN TROUGH AND UPSTREAM RIDGE FOR WESTERN CONUS.
ANOMALOUS DEEP UPPER TROUGH WILL RESULT IN BELOW AVERAGE
TEMPERATURES FOR MUCH OF THE PERIOD. WE BEGIN THE PERIOD WITH A
WEAK RIDGE FOR THURSDAY. LOW PRESSURE SURFACE AND ALOFT VICINTY OF
THE GASPE PENISULA MAY PUSH SOME CLOUDS SOUTHWARD INTO OUR
NORTHERN AND EASTERN MAINE FORECAST AREA. THE NEXT IMPULSE
CROSSES THE AREA ON FRIDAY WITH A FEW CLOUDS AND A CHANCE OF
SHOWERS. FOR THE WEEKEND...ANOTHER SERIES OF IMPULSES PASS TO OUR
SOUTH. WHILE MOISTURE WITH THESE FEATURES STAY LARGELY TO OUR
SOUTH...A BROAD ONSHORE FLOW WILL KEEP US COOL WITH THE POTENTIAL
FOR SOME MARINE STRATUS AND FOG. THE COOL ONSHORE FLOW WILL
PERSIST INTO MONDAY...WITH NEXT IMPULSE POSSIBLY BRINGING A FEW
SHOWERS IN ADDITION TO THE MARINE STRATUS AND FOG IN LINGERING
ONSHORE FLOW.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...SOME NEAR TERM IMPROVEMENT FROM PWM WEST BEFORE
DEVELOPING SHOWERS AND THUNDERSTORMS BRING LOCAL MVFR/IFR
RESTRICTIONS WITH EMBEDDED SEVERE THUNDERSTORM WIND GUSTS
POSSIBLE ESP SOUTHERN NH/SOUTHWEST MAINE. EXPECT CLEARING THIS
EVENING AND OVERNIGHT /AGAIN SLOWEST AT AUG-RKD/ WITH SOME FOG
POTENTIAL HIE-LEB TOWARDS DAYBREAK. VFR CONDITIONS WEDNESDAY
THROUGH WEDNESDAY NIGHT UNDER NORTHWESTERLY WINDS.
LONG TERM...
FRI...SCT MVFR PSBL IN SHOWERS.
SAT - SUN...SCT MVFR PSBL NR THE COAST IN MARINE STRATUS AND FOG.
&&
.MARINE...
SHORT TERM...WINDS AND SEAS WILL INCREASE TODAY AHEAD OF OUR NEXT
WEATHER SYSTEM...PROMPTING SMALL CRAFT ADVISORIES. WINDS WILL
SUBSIDE TONIGHT...WITH SEAS REMAINING HIGH FOR A PERIOD. THEREFORE
SCAS WILL REMAIN IN EFFECT THROUGH LATE TONIGHT.
LONG TERM...
SUN...SMALL CRAFT WINDS/SEAS ARE PSBL OUTSIDE THE BAYS.
&&
.HYDROLOGY...
THE FOLLOWING RIVERS ARE NEAR FLOOD STAGE AND MAY BE IN DANGER OF
FLOODING IF THEY RECEIVE MORE PRECIPITATION IN THE NEXT 24
HOURS...THE CONNECTICUT RIVER AT DALTON...THE CONNECTICUT RIVER
AT WELLS RIVER...AND THE ANDROSCOGGIN RIVER AT GORHAM. WE WILL
KEEP A CLOSE EYE ON THESE RIVERS AS PRECIPITATION BEGINS LATE
TONIGHT INTO TOMORROW.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ150-152-
154.
&&
SYNOPSIS...ARNOTT
NEAR TERM...ARNOTT
SHORT TERM...ARNOTT
LONG TERM...SCHWIBS
AVIATION...ARNOTT/SCHWIBS
MARINE...ARNOTT/SCHWIBS
HYDROLOGY...Hazardous weather outlook, Jun 23, 2:51 PM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
351 PM EDT TUE JUN 23 2015
MEZ018-023-NHZ003>015-242000-
INTERIOR YORK-COASTAL YORK-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
351 PM EDT TUE JUN 23 2015
...TORNADO WATCH 345 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ007>009-012>014-019>022-024>028-NHZ001-002-242000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
351 PM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS THROUGH
THIS EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WOULD BE
DAMAGING WINDS AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>153-242000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
351 PM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME
AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS COULD IMPACT THE WATERS THROUGH
THIS EVENING AS A COLD FRONT MOVES THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ154-242000-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
351 PM EDT TUE JUN 23 2015
...TORNADO WATCH 345 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ARNOTT
In the hours before
Special weather statement, Jun 23, 3:22 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
422 PM EDT TUE JUN 23 2015
NHZ005-232045-
SOUTHERN GRAFTON NH-
422 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
* UNTIL 445 PM EDT
* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR THETFORD HILL STATE PARK...MOVING TO THE
EAST AT 40 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...
CANAAN...
ENFIELD...
HEBRON...
AND LYME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4370 7230 4377 7220 4384 7218 4388 7192
4389 7165 4369 7164 4368 7165 4362 7165
4360 7169 4360 7172 4358 7172 4360 7184
4360 7186 4366 7231
TIME...MOT...LOC 2021Z 262DEG 36KT 4374 7218
LEGROSpecial weather statement, Jun 23, 3:46 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
446 PM EDT TUE JUN 23 2015
NHZ005-009-232115-
SOUTHERN GRAFTON NH-BELKNAP NH-
446 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 515 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CANAAN...MOVING TO THE
EAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...
HOLDERNESS...
ASHLAND...
HEBRON...
AND ELLSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4388 7180 4389 7158 4363 7157 4369 7215
4381 7215
TIME...MOT...LOC 2045Z 262DEG 32KT 4375 7195
LEGROSpecial weather statement, Jun 23, 4:03 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
503 PM EDT TUE JUN 23 2015
NHZ001-232145-
NORTHERN COOS NH-
503 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 545 PM EDT
* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR COLEBROOK...MOVING TO THE EAST AT 45
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
COLEBROOK...
ERROL...
DIXVILLE NOTCH...
PITTSBURG...
AND NORTH STRATFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4479 7157 4482 7158 4484 7155 4486 7155
4491 7150 4493 7151 4496 7152 4498 7154
4500 7153 4500 7148 4501 7147 4501 7150
4503 7150 4521 7112 4477 7112 4474 7162
4475 7163
TIME...MOT...LOC 2102Z 264DEG 39KT 4486 7159
MLELocal storm report, Jun 23, 4:27 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
527 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 SW COLEBROOK 44.88N 71.51W
06/23/2015 COOS NH LAW ENFORCEMENT
TREES REPORTED DOWN ON RTE 3
&&
EVENT NUMBER GYX1500064
MPKLocal storm report, Jun 23, 5:28 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
628 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 SSE PLYMOUTH 43.73N 71.67W
06/23/2015 M1.00 INCH GRAFTON NH TRAINED SPOTTER
&&
EVENT NUMBER GYX1500065
MPKThunderstorm Wind, York
- When
- June 23, 5:30 PM EST to 5:36 PM EST
- Where
- York County, 2 mi W of West Newfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.650, -70.970
A severe thunderstorm downed a large tree on wires blocking Stevens Corner Road in West Newfield.
Thunderstorm Wind, Cumberland
- When
- June 23, 6:20 PM EST to 6:25 PM EST
- Where
- Cumberland County, Scarborough
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.580, -70.320
A severe thunderstorm downed wires on Beech Ridge Road in Scarborough.
Thunderstorm Wind, Cumberland
- When
- June 23, 7:15 PM EST to 7:19 PM EST
- Where
- Cumberland County, 0.69 mi N of Freeport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.860, -70.100
A severe thunderstorm downed trees and wires on Route 1, Foster Avenue and Frost Brook Road in Freeport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, June 23, 20152 deaths · $5,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Iowa, June 23 to 25, 2015$4.7 million · 3.5 in hail · 156 events
- Hail and Damaging Winds in Maryland, June 23, 20151 death · $80,000 · 4 in hail · 71 events
- Hail and Damaging Winds in Pennsylvania, June 23, 20151 death · 4 injured · $77,000 · 1 in hail · 34 events
- Damaging Winds and Lightning Strike in New Jersey, June 23, 20156 injured · $32 million · 74 kt wind · 49 events
- Heat in New Jersey, June 23, 201530 injured · 7 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 23, 20155 injured · $5.1 million · 74 kt wind · 36 events
- Flood in Texas, June 23, 20151 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, June 23, 2015$6.5 million · 67 kt wind · 7 events
- Flash Flooding and Flood in Pennsylvania, June 23, 2015$228,000 · 50 kt wind · 41 events
- Hail and Heavy Rain in Nebraska, June 23, 2015$990,000 · 2 in hail · 10 events
- Damaging Winds in New York, June 23, 2015$315,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589828, 589829, 589830.